L-asparaginase-induced hypocomplementemia in acute lymphocytic leukemia (ALL) of childhood

Ralph Shapiro, Youngki Kim, Alfred F. Michael, Jonathan M. Gerrard, Mark Nesbit, Peter Coccia, Norma K.C. Ramsay, William Krivit

Research output: Contribution to journalArticle

13 Scopus citations

Abstract

Serum complement studies were carried out in five children with acute lymphocytic leukemia. During therapy with L-asparaginase, prednisone and vincristine, hypocomplementemia developed in all patients, and disappeared within 2 weeks after the discontinuation of L-asparaginase. Complement breakdown products were not present in plasma. The changes of serum complement levels paralleled those of plasma fibrinogen. These findings suggest that the hypocomplementemia observed in these patients may be related to impaired protein synthesis induced by L-asparaginase.

Original languageEnglish (US)
Pages (from-to)5-7
Number of pages3
JournalAmerican Journal of Pediatric Hematology/Oncology
Volume1
Issue number1
StatePublished - Jan 1 1979
Externally publishedYes

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Hematology
  • Oncology

Fingerprint Dive into the research topics of 'L-asparaginase-induced hypocomplementemia in acute lymphocytic leukemia (ALL) of childhood'. Together they form a unique fingerprint.

  • Cite this

    Shapiro, R., Kim, Y., Michael, A. F., Gerrard, J. M., Nesbit, M., Coccia, P., Ramsay, N. K. C., & Krivit, W. (1979). L-asparaginase-induced hypocomplementemia in acute lymphocytic leukemia (ALL) of childhood. American Journal of Pediatric Hematology/Oncology, 1(1), 5-7.